Illinois, 2005Damaging Wind in Illinois, June 9, 2005
June 9, 2005 · NWS DVN · 1 event in 1 county or zone
An upper level disturbance combined with outflow boundaries from storms during the day of 8 June 2005 to produce scattered overnight thunderstorms across eastern Iowa and northern Illinois. A couple of storms became strong enough to produce marginal severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with outflow boundaries from storms during the day of 8 June 2005 to produce scattered overnight thunderstorms across eastern Iowa and northern Illinois. A couple of storms became strong enough to produce marginal severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 9, 2:35 AM CST, 5 minutes earlier.
Area forecast discussion, Jun 9, 2:35 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT THU JUN 9 2005
.DISCUSSION...
A BIT MORE ACTIVE TONIGHT THAN ANTICIPATED WITH WIDESPREAD TSRA WITH
FEW PRODUCING NEAR SEVERE HAIL MOSTLY OVER SOUTHERN HALF OF CWA.
ACTIVITY APPEARED TO BE INITIALLY RELATED TO ELEVATED RETURN FLOW OF
MOISTURE AND WARMER AIR AT H85 INTO AREA CLEARED OUT BY SEVERE
SEVERE LINEAR CONVECTION ON WED. THIS ELEVATED BOUNDARY EVIDENT BY
LEAD CONVECTION PUSHING TOWARD HIGHWAY 20 AT 08Z WITH RATHER
DISORGANIZED CONVECTION FURTHER SOUTH MORE ROOTED IN LOW LEVEL
BOUNDARIES WITH ASSISTANCE FROM WEAK MID LEVEL SHORTWAVE RIPPLING
THROUGH. WITH ANOTHER BUSY SHORT TERM...FOCUS REMAINS IN
THUNDERSTORM CHANCES IN FIRST SEVERAL PERIODS AND MADE ONLY MINOR
CHANGES TO EXTENDED.
TODAY...SHORT TERM SATELLITE AND 88D TRENDS SHOW LARGE COMPLEX OVER
KS AND MO STILL REMNANT FROM MCS OVER DAKOTAS WELL OVER 30 HOURS AGO
STARTING TO BREAK UP AS LOW LEVEL JET BEGINNING TO REFOCUS ON HIGH
PLAINS. OF 00Z MODELS...NAM APPEARS TO HAVE BETTER HANDLE ON H85
THERMAL AND MOISTURE FIELDS AND QPF PLACEMENT AND FAVORED. MAIN
SURFACE SYNOPTIC FRONT EXTENDS FROM SE CO LOW UP THROUGH CENTRAL IA
INTO MN WITH WEAK PRESSURE GRADIENT OVER CWA. WITH THE ON-GOING
ACTIVITY AND WEAK FORCING...WILL HAVE LIKELY POPS IN SOUTHERN CWA
FOR MORNING...WITH SCATTERED POPS OVER ENTIRE AREA THROUGH REMAINDER
OF DAY AS WEAK LOW LEVEL BOUNDARY PROGGED BY ALL MODELS TO LINGER
OVER CENTRAL PORTION OF CWA THROUGH TODAY. TONIGHT...WARM FRONT
AGAIN DEVELOPS TO NORTH WITH FORECAST AREA IN WARM SECTOR. H85 JET
POINTS AND SHORTWAVE RIPPLE IN SW FLOW TOWARD MCS DEVELOPMENT OVER
NW IA...WHICH SHOULD TRACK TO NORTH OF AREA BUT COULD SEND OUTFLOW
SOUTH INTO CWA. WILL KEEP SCATTERED POPS GOING...HIGHEST IN NW.
BEYOND...MID LEVEL SW FLOW WILL CONTINUE SAME PATTERN AS PAST FEW
DAYS OVER WEEKEND INTO MONDAY. WITH LOW CONFIDENCE IN PLACEMENT OF
MESOSCALE BOUNDARIES AND TRACK OF MCS ACTIVITY...KEPT LOW CHANCE
POPS GOING AND MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
SHEETS
Hazardous weather outlook, Jun 8, 4:29 AM CST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT WED JUN 8 2005
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
529 AM CDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON...A LINE OF THUNDERSTORMS FROM NORTHWEST IOWA WILL
MOVE ACROSS THE REGION BETWEEN 9 AM AND 4 PM. SOME OF THE STRONGEST
STORMS MAY BE CAPABLE FOR LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
STRONG AND POTENTIALLY DAMAGING WINDS OF 50 TO 70 MPH. THE LOCATION
OF GREATEST RISK IS SOUTHEAST IOWA...WEST OF A DUBUQUE TO KEOKUK
LINE. AT THIS TIME...ANY SEVERE WEATHER SHOULD BE ISOLATED AND NOT BE
WIDESPREAD DUE LIMITED TRIGGER OR FORCING WITH THIS LINE.
THIS EVENING INTO OVERNIGHT...AREAS OF CONVECTION WILL RE-DEVELOP OR
MOVE INTO THE REGION FROM MISSOURI AND CENTRAL IOWA. THE STRONGEST
STORMS WILL BE CAPABLE OF LARGE HAIL UP TO THE SIZE OF QUARTERS AND
GUSTY WINDS UP TO 40 TO 50 MPH. THE LOCATION OF GREATEST RISK WILL
BE ALONG AND ESPECIALLY SOUTH OF I-80.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY NIGHT
ACROSS THE ENTIRE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND HAIL UP TO THE SIZE OF QUARTERS...ESPECIALLY WITH
THUNDERSTORMS THAT BECOME ORGANIZED INTO LINES. THERE WILL ALSO BE A
RISK OF HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING WHERE
STORMS IMPACT AREAS ALREADY SATURATED BY REPEATED HEAVY RAIN EVENTS.
FRIDAY THROUGH MONDAY...CONDITIONS WILL BE FAVORABLE FOR COMPLEXES
OF THUNDERSTORMS TO IMPACT PORTIONS OF THE OUTLOOK AREA EACH
DAY....ESPECIALLY IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE
WILL BE A CONTINUED THREAT FOR SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WIND...AND HEAVY RAINFALL. IN ADDITION...THERE WILL
BE AN INCREASING RISK FOR LOCALIZED FLOODING WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL IMPACT THE SAME AREA. MORE DETAILED INFORMATION ON
TIMING AND AREAS OF GREATEST RISK WILL BE AVAILABLE AS THIS TIME
PERIOD NEARS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL OFFICIALS SHOULD MONITOR CONDITIONS LATER TODAY
FOR THE POTENTIAL OF SEVERE WEATHER...MAINLY BETWEEN 2 AND 9 PM.
NICHOLS/SHEETS
In the hours before
Local storm report, Jun 8, 11:07 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 4 NE FAIRFIELD 41.05N 91.91W
06/08/2005 0.50 INCH JEFFERSON IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
DLSLocal storm report, Jun 9, 1:43 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL 2 WSW OLIN 41.99N 91.18W
06/09/2005 0.75 INCH JONES IA TRAINED SPOTTER
MOSTLY PEA TO DIME SIZE
&&
DLSThunderstorm Wind, Bureau
- When
- June 9, 2:40 AM CST to 2:44 AM CST
- Where
- Bureau County, Providence
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -89.600
A downburst toppled 5 trees 14 to 16 inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462920.